TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Mental Health Use this forum to share your mental health concerns and to seek advice.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
~anongirl~ Offline
Member
Not a n00b
**
 
~anongirl~'s Avatar
 
Name: anonymousgurl
Age: 17
Gender: Female

Posts: 71
Join Date: November 25th 2015

Angry Antidepressant weight gain - August 10th 2017, 05:42 AM

I am taking both Fluoxetine (as an antidepressant and an anti anxiety medication) and Bupropion (as an antidepressant and ADD medication). Anyways ever since I started taking these medications , I've gained SO MUCH weight, [Edited] a day basically. None of my clothes fit and I feel like my body is significantly heavier. My appetite has increased TREMENDOUSLY, I can't stop eating and almost always feel like I'm "starving"!!!!

My clothes all got so small and tight on me. Everyone has been noticing that I've gained weight. It's frustrating. Everyday my parents or siblings will say "you look heavier" or "every time you walk in you look heavier than before"... etc . I try going out to excercise but my parents say, what's the point of working out you've always looked the same (which they're right, I've been exercising for a while now but to no avail).

My siblings look at my stomach and cringe. I'm so fat and disgusting. I'm so depressed about starting school like this, it makes me feel so embarrassed that I'll walk into the school doors looking significantly fatter than the last school year.

Is weight gain an actual side effect of these particular medications ?? My mom thinks I'm just making up excuses because she thinks the side effects are supposed to be weight LOSS, but I'm not sure. :/

Last edited by Celyn; August 10th 2017 at 10:25 AM. Reason: Please don't post weight numbers :)
   
  (#2 (permalink)) Old
Kate* Offline
Newsletter Tips Writer
Outside, huh?
**********
 
Kate*'s Avatar
 
Name: Katie
Age: 30
Gender: Female
Location: Ohio

Posts: 4,628
Join Date: January 6th 2009

Re: Antidepressant weight gain - August 10th 2017, 06:11 AM

Antidepressants as a whole are kind of notorious for having weight gain as a side effect. Whether you gain weight or not depends on each person and the medication. I've been on one and haven't noticed any difference, but my friend was on the same one and gained weight. Anyway, yes it can be a side effect. I would contact your doctor to discuss it and see if you can switch to something that's less likely to cause it.


Member Since: September 19, 2007
LHO: March 31, 2008- October 13, 2012

"Freedom is what you do with what's been done to you." Jean Paul Sarte
   
  (#3 (permalink)) Old
The Darkness Offline
Nothing Began Everything
Junior TeenHelper
****
 
The Darkness's Avatar
 
Name: Raphael
Gender: Nonbinary (They/Them)
Location: California

Posts: 337
Blog Entries: 13
Join Date: February 27th 2010

Re: Antidepressant weight gain - August 12th 2017, 03:49 AM

There's some websites that site the side effects of each medication out there, you can look up the list of side effects. Like said before, antidepressants can make you gain weight though how much you gain or lose is different for everyone. Definitely talk to your doctors about your concern and see if they can give you one that can have a decreased amount of side effects. Though, know, that there's not one medicine that won't have side effects.


THE POINT OF SINGULARITY IS NOTHING AS NOTHING BEGAN EVERYTHING
PULSING IN THE EXPAND CONSUME WITHOUT BARRIER OR BORDER
IT IS DARK BECAUSE IT IS THE DARKNESS IT IS OVER BECAUSE IT IS THE END
THERE IS NO SENTRY BECAUSE NONE DARE APPROACH
IT HAS NEVER BEEN AND IT IS ALL THAT EVER WAS
AT THE CENTER YOU DO NOT FIND THE ANSWER
YOU DO NOT FIND YOURSELF THERE IS NO CENTER AND THERE IS NO YOU THERE IS ONLY MADNESS
WE ARE ALL HERE NOW.
WE ARE ALL HERE.
WE ARE.

   
  (#4 (permalink)) Old
.:Bibliophile:. Offline
PM me anytime!

TeenHelp Veteran
*************
 
.:Bibliophile:.'s Avatar
 
Gender: Just me

Posts: 16,196
Blog Entries: 1706
Join Date: January 18th 2009

Re: Antidepressant weight gain - August 12th 2017, 04:30 AM

Bupropian (Wellbutrin) does not cause weight gain. It tends to cause people to either lose weight or stay at the weight they are. It basically doesn't cause a person to get super hungry. Wellbutrin is one of the best meds to take in regards to not gaining weight which is one of the reasons it was one of the first medications that my doctor put me on since I made it clear to him that I wouldn't take medications that made me gain a significant amount of weight.

Fluxotine is supposed to be weight neutral but there is a chance that if you take it long term you might gain some weight. However, in general, that weight usually isn't too much.

I would suggest that you talk to your doctor to discuss the fact that you have gained weight and you are concerned that it is from the medication. The doctor might be able to put you on something else.


|Lead Moderator|Newsletter Officer|
   
  (#5 (permalink)) Old
del677 Offline
Member
Experienced TeenHelper
******
 
del677's Avatar
 

Posts: 516
Join Date: December 28th 2016

Re: Antidepressant weight gain - August 12th 2017, 09:22 AM

My doctor put me on Topamax to help me lose weight that the other antidepressant caused.

It helped.
   
Closed Thread

Bookmarks

Tags
antidepressant, gain, weight

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2018, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.